MAUDE Adverse Event Report: BALT USA, LLC MAGIC INFUSION CATHETER

BALT USA, LLC MAGIC INFUSION CATHETER
Model Number MAGIC1,2FM
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: on july 18, 2018, balt extrusion received a complaint regarding the use of a single magic catheter.Details reported as follows: "i don't know any details on the case.The catheter tip broke in 3 pieces.Please replace catheter to hospital." the reported complaint was revisited and found unreported during and internal audit preformed by balt extrusion (balt usa's sister company).Complaint was then sent to balt usa to confirm whether the complication was deemed reportable.Balt usa has deemed it reportable due to a malfunction occurence that if to were reoccur could cause serious injury.Balt usa is waiting for analysis data from balt extrusion.Follow up report will be submitted within the next couple of weeks.
 
Event or Problem Description
It was reported that: "i don't know any details on the case.The catheter tip broke in 3 pieces.Please replace catheter to hospital.".
 
Additional Manufacturer Narrative
To whom it may concern: on july 18, 2018, balt extrusion received a complaint regarding the use of a single magic catheter.Details reported as follows: "i don't know any details on the case.The catheter tip broke in 3 pieces.Please replace catheter to hospital." the reported complaint was revisited and found unreported during and internal audit preformed by balt extrusion (balt usa's sister company).Complaint was then sent to balt usa to confirm whether the complication was deemed reportable.Balt usa has deemed it reportable due to a malfuction occurance that if to were reoccur could cause serious injury.The returned device was inspected in our quality laboratory with the support of the r&d and production teams.During our analysis, we observed that the magic microcatheter was ruptured at two levels on the white pursil distal part.The rupture sites are clean: there is no "bubble" shape and the tube is not stretched.We also noticed some dried brown residues that could be blood and/or embolic agent inside the white pursil lumen.All magic microcatheters are 100% controlled with a pressure test during the manufacturing process.The extruded tubes are also tested with tensile tests.The review of the lot history records did not highlight any anomaly that could potentially lead to the issue experienced by the user.There is no similar complaint registered on this lot number to date.In addition, the pressure resistance of the microcatheter magic is validated and this validation demonstrated that the devices cannot burst on the pressure range allowed as per indicated on the labels and in the ifu.The extrusion process is also validated and the results observed conformed to the specifications.Finally, the welding processes between the different microcatheters tubes are also validated and the routine monitoring meets the requirements.From our experience, the distal tubes ruptures are generally explained by an overpressure above the maximum 7-bars limit indicated on the label and in the instructions for use.This could be explained by a too strong injection that could be potentially linked to the use of an inappropriate syringe size and/or to the microcatheter's lumen obstruction.However, in this specific case, the tube did not show any "bubble" shape which is typical of an overpressure phenomena.This kind of issue could also be explained by an excessive traction applied on the device.However, as above-mentioned, the tube was not stretched which is typical of an excessive traction.Finally, one other hypothesis could be the inappropriate use of a mandrel as a navigation guidewire which represents a tubes perforation risk.We did not observe any anomaly on the mandrel distal extremity: it was well blunted and non-traumatic.In conclusion, we lack information to accurately determine the incident root causes.Additional questions were asked to the complainant but no answers were received at this stage.Different hypothesis have been established but they cannot be assuredly confirmed or not.See detailed narrative attached.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description

Brand Name
MAGIC INFUSION CATHETER
Common Device Name
MAGIC
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key8735215
Report Number3014162263-2019-00011
Device Sequence Number11330571
Product Code KRA
UDI-Device Identifier00818053022593
UDI-Public00818053022593
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K023351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberMAGIC1,2FM
Device Lot Number00311998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;